Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 11, 2019, 12:13 PM MDT for 15 counties in Utah. It took effect at Jul 12, 2019, 11:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2019, 12:13 PM MDT (18:13 UTC)
- In effect from
- Jul 12, 2019, 11:00 AM MDT
- Expired
- Jul 12, 2019, 9:36 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 144 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4060 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS85 KSLC 111813 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1213 PM MDT Thu Jul 11 2019 UTZ482-484-489-492>498-121200- /O.NEW.KSLC.FW.W.0005.190712T1700Z-190713T0400Z/ /O.CON.KSLC.FW.W.0004.000000T0000Z-190712T0400Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- Central Utah West Desert-Central Utah Mountains-Henry Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 1213 PM MDT Thu Jul 11 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...484...489...492...493...494...495...496... 497 AND 498... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT FRIDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...484...489...492...493...494...495...496...497 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM to 10 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms developing late morning through early afternoon, lasting into the evening. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 40 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
3 follow-up statements
406 WWUS85 KSLC 120953 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 353 AM MDT Fri Jul 12 2019 UTZ482-484-489-492>498-130400- /O.CON.KSLC.FW.W.0005.190712T1700Z-190713T0400Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- Central Utah West Desert-Central Utah Mountains-Henry Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 353 AM MDT Fri Jul 12 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...484...489...492...493...494...495... 496...497 AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms developing late morning through early afternoon, lasting into the evening. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 40 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
710 WWUS85 KSLC 122135 AAA RFWSLC URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Salt Lake City UT 335 PM MDT Fri Jul 12 2019 UTZ482-484-489-492>498-130400- /O.CON.KSLC.FW.W.0005.000000T0000Z-190713T0400Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- Central Utah West Desert-Central Utah Mountains-Henry Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 335 PM MDT Fri Jul 12 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...484...489...492...493...494...495...496... 497 AND 498... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains...Fire Weather Zone 495 Color Country West Desert...Fire Weather Zone 496 Color Country Mountains...Fire Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand Staircase. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. Locally strong/gusty outflow winds may contribute to rapidly spreading fires. * THUNDERSTORMS...Isolated to scattered dry thunderstorms developing this afternoon, lasting into the evening. Little to no rainfall is expected. * OUTFLOW WINDS...Strong/gusty winds, exceeding 30 mph, are possible near thunderstorm/shower activity. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of lightning...dry fuel conditions...and gusty microburst winds will create favorable conditions for new fire starts and extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
728 WWUS85 KSLC 130336 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 936 PM MDT Fri Jul 12 2019 UTZ482-484-489-492>498-130445- /O.CAN.KSLC.FW.W.0005.000000T0000Z-190713T0400Z/ Western Uintah Basin-Tavaputs Plateau-San Rafael Swell- Central Utah West Desert-Central Utah Mountains-Henry Mountains- Color Country West Desert-Color Country Mountains-Mojave Desert- Grand Staircase- 936 PM MDT Fri Jul 12 2019 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 482...484...489...492... 493...494...495...496...497 AND 498... The National Weather Service in Salt Lake City has cancelled the Red Flag Warning. The dry thunderstorm threat and the associated outflow winds have ended this evening. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 11, 9:25 AM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 11, 9:25 AM MDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
925 AM MDT Thu Jul 11 2019
.SYNOPSIS...Strong high pressure aloft centered near the four
corners region will draw an increasingly moist air mass across
Utah through the end of the week. Showers and thunderstorms will
increase in areal coverage heading into the weekend.
&&
.DISCUSSION...Moisture at mid and high levels is working its way
northward across Arizona southern Utah and into central Utah so
far this morning as the first of the monsoon takes shape over the
Desert Southwest for 2019. The limited moisture today has the
Level of Free Convection at 12000 to 16000 so the main threat of
any convection today will be strong and gusty outflow winds. This
is well handled in the current forecast. However, the threat of
any precip reaching the ground is minimal at best with base of
clouds about 12-16K ft above the valley floor.
Have updated forecast to remove threat of any showers across the
Uintas this morning as no support evident in models or from
satellite imagery.
As the convection dissipates early this evening clouds are
expected to be quite prevalent through most of the night across
the majority of the CWA. Although the sky cover was updated to
increase cloud coverage, the min temps were left untouched for
now, but most likely they will need to be bumped upward,
especially after reaching the highest temperatures of the year in
many places today.
&&
.AVIATION...South winds at KSLC are expected to switch to the
northwest during the 19-20Z timeframe with a 30 percent chance this
wind shift is delayed until as late as 23Z or so. There is a 20
percent chance the terminal is impacted by gusty and erratic outflow
winds during the 22-02Z timeframe.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 10 PM MDT this evening for UTZ482-484-489-
492>498.
WY...None.
&&
PUBLIC...Struthwolf
AVIATION...Seaman
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpNearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.